4 Comments

  1. Christopher

    Will Power. I’m a person with strong will power, but my wife is not. My will has no power to get her help. Twenty years after 3 spinal fusions, she is now a daily methadone user (which I just found out 8 months ago?) for the past six years, to get off Oxycontin for chronic back pain. Since I confronted her about it she has repeatedly said she was getting weaned off of Methadone, and only had to go to the clinic twice a month now. Eight months later, nothing has changed, only getting worse. She is losing her mind, nodding out on her feet sometimes (“Oh, I was just thinking!” she’ll say) forgetting the most simple things and saying the craziest things. I have found Xanax, and Ambien in her purse and flushed them. Apparently local doctors (the ones she hasn’t been to before) have given them to her for depression. These combined with the Methadone makes for a person I can’t stand. Disgusting. Like someone who has been drinking scotch all night.
    This is a nightmare, and my 31yr. marriage is about to end unless I have an intervention or something. She says she will do “whatever it takes,” but she’s dosed-up when she says it. She says her life sucks, and she knows Methadone is a wedge that is driven between us, but she is powerless to do the right thing.
    I can’t afford Narcanon(?) and really don’t understand all this “agonist” stuff to well. I quit doing drugs at least twenty years ago and don’t even take an aspirin anymore, so I’m a little apprehensive about taking another drug (Suboxone) to get off another one (Methadone). The money she must have spent all this time on something that has convinced her brain she will die without it, she could have had two laser spine corrective surgeries by now. This is absolutely crazy. What’s to prevent a Suboxone user to not also include their Methadone dose as well? Chasing the dragon.
    Is Suboxone a way to get off of Methadone?
    Man I hope somebody reads this.
    Christopher

  2. stefan

    I also feel strongly about fear being a strong relapse preventitive .as you say,it is in the limbic part of the brain ,which controls our basic survival instints and drives. great stuff and artiulation. keep the good info.,doc.

  3. cdunn57

    I have no idea how to leave a comment to my particular situation.
    I have taken Lortab for approximately three years for low back pain. I am three weeks out of a L5-S1 fusion. I am still having pain in my calf, which I am told may be permanent nerve damage.
    This morning I woke up WITHOUT PAIN for the first time in three years. My son takes suboxone and he had given me one 4mg tablet a couple of months ago. This morning I took 1/8th of it when I began physical withdrawal symptoms. The withdrawal stopped. It is not 8 hours later and, although I have some muscle soreness in my buttocks, I am not hurting. I want off the Lortabs NOW.
    For the first week after surgery it was necessary to take 20 mg percocet every 4 hours. The second week 10mg every 4 hours. Last week I was 30mg total per day. Today I have taken NONE.
    Okay. Here are my questions:
    What will happen if I take the other 7 doses of suboxone, 1/8th tablet each morning. Is this one week period adequate to stop all opioid withdrawal AND at this minimal dose, what can I expect if I just stop the suboxone on the 9th day.
    I am 52, extremely familiar with addiction, having whipped it more than once in my life. I do have the addictive personality, but I have educated myself enough that I have had it under control since I quit EVERYTHING in 1997.
    Next question: will Aleve or Tylenol work in the event I have recurrence of the calf and buttock aching…..
    My incision is healed, the swelling has completely diminished, I have no pain at the incision site or in my low back PRAISE GOD.
    Thank you for your time.
    And thank you for your dedication — we are blessed to be a blessing, and this blog is by far the most informative — a blessing to us all.
    Our healing has come!!!

  4. The tablet is probably an 8 mg tab– it only comes in 2 mg (which is a tiny pill) and 8 mg sizes, to my knowledge. The dose of buprenorphine that you have ingested is hard to determine when you are taking small pieces, and because of the ceiling effect, even a very small piece will put a person at the ‘maximum effect’ of Suboxone. So it is hard to know what will happen when you stop the Suboxone.
    Understand that going on Suboxone does not REDUCE withdrawal symptoms; it only delays them, or spreads them out. If you have a certain tolerance, it takes a certain amount of misery to get to zero tolerance. I think the net amount of misery will be the same, no matter whether you use Suboxone to taper, or whether you use an agonist; Suboxone has a very long half life, so it leaves the body very slowly, making the withdrawal feel much less severe.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.